Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 39, NWS Houston/Galveston, TX

March 24, 2017

NWS Houston/Galveston, TX issued this small craft advisory at Mar 24, 2017, 10:43 PM CDT. It took effect at Mar 25, 2017, 12:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2017, 10:43 PM CDT (03:43 UTC)
In effect from
Mar 25, 2017, 12:00 AM CDT
Expired
Mar 25, 2017, 10:00 AM CDT
In force
10 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

230 
WHUS74 KHGX 250343
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1043 PM CDT FRI MAR 24 2017

...SMALL CRAFT ADVISORY...

.MODERATE TO STRONG ONSHORE FLOW AND ELEVATED SEAS EXPECTED
OVERNIGHT.

GMZ335-350-355-370-375-250900-
/O.NEW.KHGX.SC.Y.0039.170325T0500Z-170325T0900Z/
GALVESTON BAY-
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
1043 PM CDT FRI MAR 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM CDT SATURDAY.

* WINDS...SOUTHEAST 20 TO 25 KNOTS.

* SEAS...6 TO 8 FEET.

* BAY WATERS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
626 
WHUS74 KHGX 250836
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
336 AM CDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY...

.MODERATE TO STRONG ONSHORE FLOW AND ELEVATED SEAS ARE EXPECTED
THIS MORNING.

GMZ335-350-355-250945-
/O.CAN.KHGX.SC.Y.0039.000000T0000Z-170325T0900Z/
GALVESTON BAY-
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
336 AM CDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS HAVE DECREASED ACROSS THE BAY.

$$

GMZ370-375-251500-
/O.EXT.KHGX.SC.Y.0039.000000T0000Z-170325T1500Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
336 AM CDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS...SOUTH 20 TO 25 KNOTS DIMINISHING TO 15 TO 20 KNOTS EARLY
  AND THEN BECOMING SOUTHWEST 10 TO 15 KNOTS BY LATE THIS MORNING.

* SEAS...6 TO 8 FEET SUBSIDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 7:21 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Mar 24, 7:21 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
721 PM CDT Fri Mar 24 2017

.UPDATE...
A Tornado Watch is in effect for the northern two thirds of the
CWA through Midnight tonight. Discrete cells over the far
northwestern forecast area are displaying rotation (funnel cloud
reported in Brenham) and are putting down as high as 1 to 2 inch
per hour rainfall accumulations. Cells are moving quite quickly to
the northeast at around 35 mph. High resolution modeling has
thunderstorms passing across the city from roughly 9 to 11 PM. 31

&&

.PREV DISCUSSION... /ISSUED 644 PM CDT Fri Mar 24 2017/

AVIATION...
Cluster of storms has managed to get going across western portions
of se Tx. Short term hires guidance suggests this, or a portion
of, this cluster will maintain itself for the next 4-6 hours as
it treks eastward toward the I-45 corridor. Storms between CRP &
SAT have been losing their luster the past several scans & will
monitor that area to see if capping wins that battle. Appears main
time period for possible impacts to the Houston area airports
will be between 1-5z. May see another thin band of shra and/or iso
tsra develop along the front itself as it passes from CXO to the
coast between 10-14z. VFR conditions should prevail from mid
morning onward Sat. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      58  78  58  84  66 /  50  10  10  10  20
Houston (IAH)              65  83  61  85  68 /  70  20  10  10  10
Galveston (GLS)            71  79  70  79  70 /  50  40  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 8 PM CDT this evening for the following
     zones: Austin...Brazoria...Brazos...Burleson...Chambers...
     Colorado...Fort Bend...Galveston...Grimes...Harris...
     Jackson...Liberty...Madison...Matagorda...Montgomery...
     Walker...Waller...Washington...Wharton.

GM...Small Craft Advisory until 10 PM CDT this evening for the
     following zones: Coastal waters from Freeport to the
     Matagorda Ship Channel out 20 NM...Coastal waters from High
     Island to Freeport out 20 NM...Galveston Bay...Matagorda
     Bay...Waters from Freeport to the Matagorda Ship Channel
     from 20 to 60 NM...Waters from High Island to Freeport from
     20 to 60 NM.

&&

Discussion...31
Hazardous weather outlook, Mar 24, 4:39 AM CDT, 18 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
439 AM CDT Fri Mar 24 2017

TXZ163-164-176>179-198>200-213-214-238-250945-
Chambers-Galveston-Grimes-Harris-Houston-Liberty-Madison-
Montgomery-Polk-San Jacinto-Trinity-Walker-
439 AM CDT Fri Mar 24 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Breezy south winds will continue for much of the day and a Wind
Advisory may be required later this morning.

A dryline will approach the region toward evening. This feature
will trigger a line of showers and thunderstorms. A few of the
storms could produce strong gusty winds and frequent lightning.
The areas with the higher potential for severe weather will
generally be north of a Brenham to Livingston line.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A strong upper level disturbance will move across the Southern
Plains on Sunday night. This feature could produce a few strong
storms generally north of a Caldwell to Crockett line Sunday
night.

Another strong storm system will approach the region Wednesday
into Wednesday night. This feature will have the potential to
produce strong storms with gusty winds and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required toward evening.

GMZ330-335-350-355-370-375-250945-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
439 AM CDT Fri Mar 24 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Elevated winds and waves will continue today. A Small Craft
Advisory will remain in effect today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TXZ195>197-210>212-226-227-235>237-250945-
Austin-Brazoria-Brazos-Burleson-Colorado-Fort Bend-Jackson-
Matagorda-Waller-Washington-Wharton-
439 AM CDT Fri Mar 24 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight
A Wind Advisory is in effect today for strong south winds.
Sustained winds will likely exceed 20 mph and gusts will
frequently exceed 30 mph.

A dryline will approach the region toward evening. This feature
will trigger a line of showers and thunderstorms. A few of the
storms could produce strong gusty winds and frequent lightning.
The areas with the higher potential for severe weather will
generally be north of a Brenham to Livingston line.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A strong upper level disturbance will move across the Southern
Plains on Sunday night. This feature could produce a few strong
storms generally north of a Caldwell to Crockett line Sunday
night.

Another strong storm system will approach the region Wednesday
into Wednesday night. This feature will have the potential to
produce strong storms with gusty winds and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required during the afternoon and
evening.

In the hours before

Local storm report, Mar 24, 9:23 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
923 PM CDT FRI MAR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     TSTM WND DMG     4 SE TRINITY            30.90N  95.33W
03/24/2017                   TRINITY            TX   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED NUMEROUS TREES DOWN ALONG
            FM356 INCLUDING 1 ON A MOBILE HOME.

&&

EVENT NUMBER HGX1700107

KP
Local storm report, Mar 24, 9:29 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
929 PM CDT FRI MAR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TSTM WND DMG     CORRIGAN                31.00N  94.82W
03/24/2017                   POLK               TX   LAW ENFORCEMENT

            NUMEROUS REPORTS TO THE SHERIFFS OFFICE OF TREES AND
            POWER LINES DOWN THROUGHOUT CORRIGAN.

&&

EVENT NUMBER HGX1700108

KP
Local storm report, Mar 24, 9:43 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
943 PM CDT FRI MAR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             CONROE                  30.32N  95.47W
03/24/2017  M1.00 INCH       MONTGOMERY         TX   AMATEUR RADIO

            HAIL WAS REPORTED AT I-45 AND HIGHWAY 105 AND ALSO AT
            CONROE HIGH SCHOOL.

&&

EVENT NUMBER HGX1700109

BLOOD
Special weather statement, Mar 24, 9:47 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
947 PM CDT FRI MAR 24 2017

TXZ199-213-250345-
Harris TX-Montgomery TX-
947 PM CDT FRI MAR 24 2017

...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN MONTGOMERY AND NORTHERN
HARRIS COUNTIES THROUGH 1045 PM CDT...

At 947 PM CDT, Doppler radar was tracking a strong thunderstorm near
Katy, moving northeast at 35 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Humble, Jersey Village, Aldine, Kingwood, Greater Greenspoint,
Spring, Addicks Park Ten, Spring Branch North, northern Northside /
Northline, Spring Branch West, Patton Village, Roman Forest,
Woodbranch, Bush Intercontinental Airport, Fairbanks / Northwest
Crossing, Willowbrook, Hidden Valley, Acres Home, Atascocita and
Westbranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until midnight CDT for southeastern
Texas.

LAT...LON 2976 9575 2990 9586 3021 9518 2997 9505
TIME...MOT...LOC 0247Z 245DEG 29KT 2985 9573
Special weather statement, Mar 24, 10:03 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1003 PM CDT FRI MAR 24 2017

TXZ178-179-199-200-250400-
San Jacinto TX-Liberty TX-Polk TX-Montgomery TX-
1003 PM CDT FRI MAR 24 2017

...STRONG THUNDERSTORMS ACROSS EAST CENTRAL MONTGOMERY...SOUTHERN SAN
JACINTO...NORTHWESTERN LIBERTY AND POLK COUNTIES THROUGH 1100 PM
CDT...

At 1003 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Onalaska to near Splendora.
Movement was northeast at 65 mph.

Dime size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Cleveland, Livingston, Shepherd, Onalaska, Splendora, Corrigan,
Coldspring, Goodrich, North Cleveland, Seven Oaks, Lake Livingston
State Park, Alabama-Coushatta Reservation, West Livingston, Leggett,
Moscow, Tarkington Prairie, Segno, Romayor and Rye.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until midnight CDT for southeastern
Texas.

LAT...LON 3049 9473 3033 9468 3019 9533 3083 9511
      3109 9463 3106 9456 3101 9466 3049 9454
TIME...MOT...LOC 0303Z 238DEG 58KT 3079 9500 3030 9516
Local storm report, Mar 24, 10:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1019 PM CDT FRI MAR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     11 SW EAGLE LAKE        29.47N  96.46W
03/24/2017                   COLORADO           TX   EMERGENCY MNGR

            STORM WINDS DAMAGED THE PORCH OF A RESIDENCE AND ALSO
            DAMAGED SOME BARNS AND TREES ON CR 111 NW OF GARWOOD.

&&

EVENT NUMBER HGX1700110

BLOOD

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:02 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Washington28 min
Mar 24, 7:24 PM CDTSpecial Weather StatementHGXGrimes66 min
Mar 24, 7:29 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Montgomery46 min
Mar 24, 7:43 PM CDTSpecial Weather StatementHGXWashington47 min
Mar 24, 7:49 PM CDTTornado WarningHGXGrimes, Montgomery, Walker26 min
Mar 24, 7:53 PM CDTSevere Thunderstorm WarningHGXSan Jacinto, Trinity, Walker52 min
Mar 24, 8:03 PM CDTTornado WarningHGXMontgomery, Polk, San Jacinto, Trinity, Walker42 min
Mar 24, 8:08 PM CDTSpecial Weather StatementHGXColorado52 min
Mar 24, 8:30 PM CDTSevere Thunderstorm WarningHGXGrimes, Montgomery, Waller, Washington30 min
Mar 24, 8:31 PM CDTSevere Thunderstorm WarningHGXPolk, Trinity44 min
Mar 24, 8:48 PM CDTTornado WarningHGXGrimes, Montgomery, Waller27 min
Mar 24, 9:02 PM CDTSpecial Weather StatementHGXPolk58 min
Mar 24, 9:11 PM CDTSpecial Weather StatementHGXFort Bend64 min
Mar 24, 9:17 PM CDTSpecial Weather StatementHGXMontgomery28 min
Mar 24, 9:31 PM CDTSevere Thunderstorm WarningHGXMontgomery, San Jacinto29 min
Mar 24, 9:47 PM CDTSpecial Weather StatementHGXHarris58 min
Mar 24, 10:03 PM CDTSpecial Weather StatementHGXPolk, San Jacinto57 min
Mar 24, 10:04 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery41 min
Mar 24, 10:07 PM CDTSevere Thunderstorm WarningHGXAustin, Fort Bend, Wharton53 min
Mar 24, 10:19 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Montgomery, Waller3 hr
Mar 24, 10:26 PM CDTAreal Flood AdvisoryHGXAustin, Colorado, Fort Bend, Wharton3 hr
Mar 24, 10:54 PM CDTSpecial Weather StatementHGXLiberty66 min
Mar 24, 11:03 PM CDTSpecial Marine WarningHGX87 min
Mar 24, 11:08 PM CDTSpecial Weather StatementHGXFort Bend52 min
Mar 24, 11:31 PM CDTSevere Thunderstorm WarningHGXLiberty59 min
Mar 24, 11:38 PM CDTSpecial Weather StatementHGXHarris37 min
Mar 25, 12:15 AM CDTSpecial Weather StatementHGXHarris45 min
Mar 25, 12:18 AM CDTSpecial Weather StatementHGXChambers42 min
Mar 25, 12:23 AM CDTSpecial Marine WarningHGX67 min
Mar 25, 12:36 AM CDTSevere Thunderstorm WarningHGXBrazoria, Chambers, Harris, Liberty39 min
Mar 25, 12:43 AM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Harris62 min
Mar 25, 1:21 AM CDTSpecial Weather StatementHGXChambers39 min
Mar 25, 1:25 AM CDTSpecial Marine WarningHGX50 min
Mar 25, 2:05 AM CDTSpecial Weather StatementHGXChambers40 min
Mar 25, 5:23 AM CDTSpecial Weather StatementHGXMontgomery37 min
Mar 25, 5:54 AM CDTSpecial Weather StatementHGXLiberty51 min
Mar 25, 6:51 AM CDTSpecial Weather StatementHGXLiberty39 min
Mar 25, 8:06 AM CDTSpecial Weather StatementHGXChambers39 min
Mar 25, 9:07 AM CDTSpecial Weather StatementHGXChambers38 min
Mar 25, 10:01 AM CDTAreal Flood AdvisoryHGXChambers, Liberty3 hr
Mar 25, 10:46 AM CDTSmall Craft AdvisoryHGX74 min
Mar 25, 11:43 AM CDTSpecial Weather StatementHGXChambers47 min

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.